MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) BIOPSY NEEDLE KIT, PASSIVE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) BIOPSY NEEDLE KIT, PASSIVE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9733068
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The initial report occurred on (b)(6) 2016 and was found to be a non-reportable malfunction based on the information available at the time the event occurred.On 01/17/2017, a retrospective review related to a capa was completed for all events where the reported malfunction was not previously associated with serious injuries; the reporting determination has been revised to consider these malfunction events reportable.No parts have been received by the manufacturer for evaluation.A replacement biopsy needle was shipped to the site.Part was discarded by the site.
 
Event or Problem Description
A medtronic representative, following up with the site, reported that the biopsy needle was difficult to slide in and out during biopsy collection.The screw on the reducing tube was tightened too far which caused the issue moving the biopsy needle.The case was completed using the biopsy needle.Immediately after the case, the site discarded the biopsy needle.There was no reported delay to the procedure due to this issue.There was no impact on patient outcome.

Brand Name
BIOPSY NEEDLE KIT, PASSIVE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6326902
Report Number1723170-2017-00614
Device Sequence Number1081422
Product Code HAW
UDI-Device Identifier00643169546820
UDI-Public00643169546820
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K971247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 02/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/12/2017
Device Catalogue Number9733068
Device Lot Number066504315
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2017
Initial Report FDA Received Date02/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight73